Incomplete markets with no Hart points
AbstractWe provide a geometric test of whether a general equilibrium incomplete markets (GEI) economy has Hart points---points at which the rank of the securities payoff matrix drops. Condition (H) says that, at each nonterminal node, there is an affine set (of appropriate dimension) that intersects all of a well-specified set of convex polyhedra. If the economy has Hart points, then Condition (H) is satisfied; consequently, if condition (H) fails, the economy has no Hart points. The shapes of the convex polyhedra are determined by the number of physical goods and the dividends of the securities, but are independent of the endowments and preferences of the agents. Condition (H) fails, and thus there are no Hart points, in interesting classes of economies with only short-lived securities, including economies obtained by discretizing an economy with a continuum of states and sufficiently diverse payoffs.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Econometric Society in its journal Theoretical Economics.
Volume (Year): 2 (2007)
Issue (Month): 2 (June)
Contact details of provider:
Web page: http://econtheory.org
Incomplete Markets; GEI model; Hart points;
Find related papers by JEL classification:
- D52 - Microeconomics - - General Equilibrium and Disequilibrium - - - Incomplete Markets
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Felix Kuber & Karl Schmedders, 2007.
"Competitive Equilibria in Semi-Algebraic Economies,"
PIER Working Paper Archive
07-013, Penn Institute for Economic Research, Department of Economics, University of Pennsylvania.
- Kubler, Felix & Schmedders, Karl, 2010. "Competitive equilibria in semi-algebraic economies," Journal of Economic Theory, Elsevier, vol. 145(1), pages 301-330, January.
- Covarrubias, Enrique, 2013.
"The number of equilibria of smooth infinite economies,"
Journal of Mathematical Economics,
Elsevier, vol. 49(4), pages 263-265.
- Covarrubias, Enrique, 2008. "The number of equilibria of smooth infinite economies with separable utilities," MPRA Paper 11099, University Library of Munich, Germany.
- Enrique Covarrubias, 2011. "The Number of Equilibria of Smooth Infinite Economies," Working Papers 2011-02, Banco de México.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Martin J. Osborne).
If references are entirely missing, you can add them using this form.